Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Lyrica or Gabapentin for nerve pain, plus side effects

What's worse Lyrica or Gabpentin as far as weight gain, side effects that include memory loss, feeling tired,hair loss, swelling of the feets, ankles, hands, and feeling just stupid? I am on Gralise which is ER Gabpentin max dose. Have been on regular Gabapentin for years, very high dose and gained 48lbs. I need something that will help a badly damaged pinched nerve in my thigh. 

Thanks so much!

advertisement

Comments

  • dilaurodilauro ConnecticutPosts: 13,193

    Thats difficult to say.   I had worse negative impacts when I was on a higher dosage of Lyrica (150mg/day).   Both led to short term memory loss and weight gain.  But overall, I had better success with Neurontin

    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences 
  • Just quit a trial period of gaba.... 90days 300mg twice a day.  Never made me sleepy,  but did make me very clumsy.... bumping into walls, dropping things, losing things, ... be careful driving. I had no weight gain/loss,  but my LDL went up 10% and HDL down same.  Triglycerides unaffected... but still high. Not good when high cholesterol is (in my case) genetic. 

  • advertisement
  • I took Lyrica  (150 mg daily) for 12 years. I never really thought it helped any and since I weaned off it 3 weeks ago I see that I was right.

  • I've taken them both and found them both to cause weight gain and sleepiness (sometimes) at the higher doses.  I'm currently on Lyrica and I think it helps more... I think...

  • I'm take both right now because 2000+ mg of gaba do not work. So they changed to Lyrica 2 a day. Dr says Lyrica works better much more expensive, but I'm in a lot of pain and need more than 1 PEROCET every 6 hours! They are crazy. And I'm out early all the time because I take the perks till I feel better. Then I have a week of no meds except Gaba Lyrica and 800 mg ibu. I just had fushion that ended up with partial paralysis and a dropped left foot. And the Dr says this is the last month I can legally give you the perocets! So then what every pain Dr says we don't prescribe pain meds! I say so what do I do? They say find a Dr that does! Gee thanks! The waiting for the refill for the pain relief is terrible! I just can't take 1 perk and ir last 6 hours?? Please! I sound like an addict, but been going through this for 13 years! I know all the meds that work and don't work! But still only ever get just perks! They don't help anymore. But for some yes! Feel better!

  • advertisement
  • dilaurodilauro ConnecticutPosts: 13,193

    I dont not believe you should be taking both of those medications at the same time.   Did your doctor approve that?

    Two nerve medications at the same time.   It just seems a bit dangerous..... When things like this come up, I always hope that Sandi (Sandi123) will respond, she has a enormous wealth of various medications

    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences 
  • S7ev1eSS7ev1e Posts: 3
    edited 04/28/2018 - 1:44 PM

    I spent 6 years going to pain management for Degen disc disease, bulging discs, and pain in the facet joints in my L1 through S1. Every month I went in and would say pain is still intense and every month I would go up. Ended up being on 360 15mg oxycodones and Fentynal patches. Dr got shut down by DEA and I was stuck with a severe dependency on opiates and now no Dr who would come close to feeding my addiction. It was a blessing. I found Dr who did the RF nerve blocks which gives me 3-4 years of pain relief. The fact that extreme levels of opiates didn't touch my pain was a big clue of how ineffective they are for treating nerve pain. What they did was placate my mental anguish which we all know is just as maddening as the physical pain. I'm due for more RF blocks in next month or two. In the meantime I take 1 300mg gabapentin 2x per day and 1 800mg gabapentin at night. I also take Tylenol 3 times per day and ice when it's really bad. 

    You may not want to admit how ineffective percs are just yet, but you have to admit that physical addiction is not a fair trade off for what they do. We will look back on this period in medicine with the same bewilderment we look at 1900's use of heroin as cough medicine.


    Edited by Liz, Spine-health Moderator To remove medical advise

    No one is capable or permitted to provide any type of medical advice.


advertisement
Sign In or Register to comment.